MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-4 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-4 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B119
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, and the following was obtained: it was reported that ".Bleeding was found from woundchek after the surgery." how much blood did the patient lost? confirm the qty in cc? the amount is unk, but the degree of bleeding was slight.Was any blood transfusion necessary? no.It was reported that ".Compression hemostasis was performed, and nylon was used to reinforce." please provide more details.Astriction was performed to the bleeding site, and to reinforce the closure of the wound, interrupted nylon suture was added.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? when did the bleeding begin? how many hours/days after surgery? what was the source and triggering event of bleeding? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a mastectomy on an unknown date and continuous, barbed vertical suture was used.Bleeding was found from woundchek after the surgery.Compression hemostasis was performed, and nylon was used to reinforce.The patient is stable and discharged from the hospital.The doctor considers that the patient was taking the warfarin that¿s why there was bleeding.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's weight, bmi at the time of index procedure.Unk.Date of index surgical procedure? on (b)(6) 2024.The diagnosis and indication for the index surgical procedure? unk.On what tissue was the suture used? dermis.What was the tissue condition (normal, thin, calcified, fragile, diseased)? no special condition was reported.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes.Was at least one reverse stitch performed prior to closure? yes.When did the bleeding begin? how many hours/days after surgery? unk.What was the source and triggering event of bleeding? the edge of wound.Other relevant patient history/concomitant medications? anticoagulant (warfarin potassium).What is the physician¿s opinion as to the etiology of or contributing factors to this event? they believe that the bleeding may have been caused by the anticoagulant medication she was taking.What is the patient's current status? stable and discharged.Lot number? unk.

Brand Name
SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-4 PMP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20202394
Report Number2210968-2024-09608
Device Sequence Number7546457
Product Code NEW
UDI-Device Identifier10705031240889
UDI-Public10705031240889
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B119
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale